Have been taking 50mg Tramadol 3 or 4 times daily followinh hand amputation 10 days ago. should i stop now and if so is it safe to stop immediately
Hi, you can continue with the medication for as long as you need it, many people take for years at a time. If/when you do decide to discontinue Tramadol, because you haven't been on it for very long you should be able to do a quick taper... You should reduce by one tablet/capsule every few days until you are down to one tablet a day, and then you can take it on alternate days if you need to for a further week. The longer you take it, the longer the taper should be. I discontinued Tramadol after taking it for over a year, and i reduced by one capsule every 5 - 7 days
After 10 days you are still going to be in pain, you can figure about 4 to 6 months of healing and if you are experiencing pain that is going to prolong the healing process. So stay on the Tramadol and give your body the time it needs to heal. Then when the time comes that the amputation site is completely healed then start the tapering off. Tramadol is not hard to discontinue.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Nov 2010 • 3 answers
Posted 27 Dec 2011 • 3 answers
Posted 24 Jan 2012 • 3 answers
Posted 7 Jun 2014 • 2 answers
Posted 25 Dec 2014 • 2 answers